Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 34, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Oct 18, 2011, 4:01 AM EDT. It took effect at Oct 18, 2011, 8:05 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2011, 4:01 AM EDT (08:01 UTC)
- In effect from
- Oct 18, 2011, 8:05 PM EDT
- Expired
- Oct 20, 2011, 1:00 AM EDT
- In force
- 29 hr
- Issued by
- NWS Jacksonville, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 3:40 AM EDT, 21 minutes earlier.
Area forecast discussion, Oct 18, 3:40 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 AM EDT TUE OCT 18 2011
...INTENSIFYING LOW PRESSURE SYSTEM TO TRACK ACROSS THE FORECAST
AREA WITH HEAVY RAINFALL AND STRONG/SEVERE THUNDERSTORMS TODAY...
...WINDY WITH CLEARING SKIES AND COOLER ON WEDNESDAY...
.SHORT TERM...TODAY THROUGH THURSDAY...
EARLY THIS MORNING...FORECAST STILL ON TRACK WITH AREAS OF DENSE FOG
DEVELOPING NORTH OF WARM FRONTAL BOUNDARY ACROSS SOUTHEAST GEORGIA
WHILE RAINFALL IS BREAKING OUT ALONG AND NORTH OF WARM FRONTAL
BOUNDARY ACROSS NORTHEAST FLORIDA...WITH BEST RAIN CHANCES OVER THE
COASTAL WATERS EARLY THIS MORNING. A DENSE FOG ADVISORY MAY BE
REQUIRED ACROSS SOUTHEAST GEORGIA.
MID TO LATE MORNING HOURS...WARM FRONTAL BOUNDARY CONTINUES TO
SHARPEN UP AND LIFT NORTHWARD INTO THE FORECAST AREA WITH WIDESPREAD
SHOWER ACTIVITY BREAKING OUT AREA-WIDE WITH LOCALLY HEAVY RAINFALL
AND A SLIGHT CHANCE OF EMBEDDED THUNDERSTORMS. WITH TOTAL RAINFALL
AMOUNTS THROUGH THE EVENT IN THE 2-4 INCH RANGE SHOULD BE SPACED OUT
ENOUGH ACROSS THE REGION TO PREVENT THE NEED FOR A FLOOD WATCH AT
THIS JUNCTURE.
THIS AFTERNOON...AS WARM FRONT LIFTS NORTH AND 1000MB LOW MOVES INTO
APALACHEE BAY IN THE NE GOMEX EXPECT ATMOSPHERE TO DESTABILIZE
ENOUGH FOR SCATTERED TSTM ACTIVITY. SOUTHERLY 850MB JET AT 40-50
KNOTS WILL ALLOW FOR DAMAGING WINDS TO BE THE MAIN THREAT IN TSTM
ACTIVITY ALONG WITH GOOD VEERING IN THE LOW LEVELS TO SUPPORT
ISOLATED SUPERCELL ACTIVITY AND A LOW TORNADO THREAT AS WELL. HAVE
CONTINUED TO INCLUDE THIS IN THE ZFP/GRIDS. GENERAL BREEZY
CONDITIONS OUT OF THE SOUTH AT 15-20 WITH GUSTS TO 25 MPH CAN BE
EXPECTED SOUTH OF THE WARM FRONTAL BOUNDARY AND MAX TEMPS TOPPING
OUT AROUND 80 DEGREES.
THIS EVENING...LOW WILL TRACK FROM THE SUWANNEE RIVER VALLEY THROUGH
SOUTHEAST GEORGIA AND INTO THE ATLANTIC ALONG THE COASTAL CAROLINAS.
THIS WILL PROVIDE A WINDOW FOR NUMEROUS SHOWER AND TSTM ACTIVITY
ALONG LOW TRACK AND AHEAD OF AND ALONG TRAILING COLD FRONTAL
BOUNDARY WITH SLIGHT RISK SEVERE WEATHER THREAT CONTINUING THROUGH
AT LEAST MIDNIGHT.
LATE TONIGHT AND EARLY WEDNESDAY...TRAILING COLD FRONT SWEEPS
THROUGH WITH SCATTERED SHOWERS AND A SLIGHT CHANCE OF A LINGERING
TSTM AND BREEZY WEST WINDS DEVELOPING AT 15-20 MPH WITH HIGHER GUSTS
DEPENDING ON THE STRENGTH OF PRESSURE RISES PUSHING INTO THE REGION.
MIN TEMPS BOTTOMING OUT AROUND 70 DEGREES.
WEDNESDAY AFTERNOON...CLEARING SKIES AND WINDY WEST FLOW AT 15-25
MPH WITH GUSTS TO 35 MPH AT EXPECT LAKE WIND ADVISORY CONDITIONS.
MAX TEMPS ONLY REBOUNDING ABOUT 5-10 DEGREES INTO THE 70S IN THE
COLD AIR ADVECTION.
WEDNESDAY NIGHT...MAINLY CLEAR SKIES AND STRONG COLD AIR ADVECTION
WILL DRIVE TEMPS DOWN INTO THE LOWER TO MID 40S INLAND AND NEAR 50
ALONG THE COAST.
THURSDAY...SUNNY AND COOL IN NORTHWEST FLOW WITH MAX TEMPS ONLY IN
THE MID/UPPER 60S.
THURSDAY NIGHT...BETTER RADIATIONAL COOLING CONDS WITH CLEAR SKIES
AND LIGHT NORTH FLOW AND EXPECT MIN TEMPS NEAR 40 DEGREES OVER
INLAND AREAS.
.LONG TERM...FRIDAY THROUGH MONDAY...
FRIDAY/SATURDAY...HIGH PRESSURE OVER THE SERN U.S. IN CONTROL AND
EXPECT DRY CONDS AND SEASONABLE AUTUMN WEATHER WITH MAX TEMPS IN THE
70 TO 75 RANGE AND MIN TEMPS IN THE 40S.
SUNDAY/MONDAY...HIGH PRESSURE BUILDS TOWARD THE CAROLINAS AND FLOW
BECOMES NORTH-NORTHEAST AND EXPECT A SLIGHT CHANCE OF SHOWERS IN THE
COASTAL WATERS...BUT FOR NOW HAVE KEPT LAND AREAS DRY WITH JUST
SILENT 10% POPS AS CONFIDENCE IN STRONG ENOUGH ONSHORE FLOW. MAX
TEMPS WILL REMAIN IN THE 70S WITH MIN TEMPS NEAR 50 DEGREES.
&&
.AVIATION...CONDITIONS WILL GRADUALLY DETERIORATE AS CEILINGS LOWER
AND RAIN MOVES IN AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. MVFR
CONDITIONS WILL PREVAIL AFTER 12Z AND IFR AFTER 18Z AT GNV AND 20Z
AT THE OTHER TERMINALS. AS LOW PRESSURE BEGINS TO MOVE IN FROM THE
GULF THIS AFTERNOON...SCATTERED STORMS ARE FORECAST IN ADDITION TO
RAIN AND HAVE VCTS AT GNV AT 16Z AND THE OTHER TERMINALS AFTER 20Z.
SOME STORMS MAY BE STRONG TO SEVERE AND AMENDMENTS FOR WIND
GUSTS/LOWER VSBY IN HEAVY RAIN WILL BE POSSIBLE.
&&
.MARINE...A GENERAL SE FLOW IS EXPECTED TODAY AHEAD OF NORTHWARD
MOVING WARM FRONT WELL SOUTH OF THE REGION. AS WARM FRONT LIFTS
NORTH THROUGH THE WATERS TONIGHT EXPECT WINDS TO VEER TO SW WITH
A SHARP INCREASE IN WINDS AS THE SURFACE LOW TRACKS JUST NORTHWEST
OF THE COASTAL WATERS. FREQUENT GUSTS TO GALE FORCE ARE EXPECTED IN
THE OFFSHORE ZONES WHERE THE GALE WATCH HAS BEEN UPGRADED TO A GALE
WARNING. WILL KEEP THE GALE WARNING GOING THROUGH TONIGHT AND THEN
DROP THE WARNING AS WINDS DECREASE SOME AS THE LOW LIFTS OUT OF
THE AREA. GUSTY W/NW WINDS BEHIND THE FRONT WILL KEEP HEADLINES IN
PLACE UNTIL THURSDAY WHEN WINDS WILL START TO SUBSIDE.
RIP CURRENTS: ONSHORE FLOW WILL ENHANCE THE RISK OF RIP CURRENTS
TODAY AND A MODERATE RISK IS EXPECTED. STRONG OFFSHORE FLOW WED
WILL HELP PRECLUDE RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 65 72 43 / 100 70 30 0
SSI 77 68 76 50 / 100 90 30 0
JAX 80 68 77 46 / 100 80 30 0
SGJ 81 70 79 52 / 100 80 30 0
GNV 79 67 78 45 / 100 60 20 0
OCF 81 69 79 47 / 100 70 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
60 NM OFFSHORE.
GALE WARNING FROM 8 PM THIS EVENING TO 4 AM EDT WEDNESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 11 AM EDT
THURSDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
HESS/PETERSONHazardous weather outlook, Oct 17, 4:40 PM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT MON OCT 17 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 440 PM EDT MON OCT 17 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...LOCALLY HEAVY RAINFALL AND STRONG THUNDERSTORMS EXPECTED ON TUESDAY AND TUESDAY NIGHT... .DAY ONE...TODAY AND TONIGHT... WARM FRONT LIFTING NORTHWARD INTO THE REGION TONIGHT WILL ALLOW FOR THE DEVELOPMENT OF PATCHY FOG ACROSS MOST OF THE FORECAST AREA. RAIN WILL DEVELOP FROM SOUTH TO NORTH AND MAY BECOME HEAVY AT TIMES TOWARD MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DEVELOPING LOW PRESSURE CENTER OVER THE EASTERN GULF OF MEXICO WILL TRACK JUST WEST OF THE FORECAST AREA ON TUESDAY WITH A TRAILING FRONTAL PASSAGE EXPECTED LATE TUESDAY NIGHT. BREEZY CONDITIONS ARE EXPECTED ON TUESDAY WITH STRONG THUNDERSTORMS WITH GUSTY WINDS AND ISOLATED SEVERE THUNDERSTORMS WITH AN ISOLATED TORNADO POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL WILL PRODUCE STORM TOTAL AMOUNTS OF 2 TO 4 INCHES AREA- WIDE. STRONG AND GUSTY WINDS WILL ACCOMPANY THE FRONTAL PASSAGE TUESDAY NIGHT AS STRONG PRESSURE RISES FOLLOW THE DEPARTING LOW PRESSURE SYSTEM. BREEZY TO WINDY WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE ON WEDNESDAY AS COLDER AND DRIER AIR MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:01 AM EDT | Gale Warning | JAX | 16 hr | |
| Oct 18, 3:50 AM EDT | Dense Fog Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 5 hr |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.